Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 1, 2010, 7:21 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2010, 7:21 PM CDT (00:21 UTC)
- Expired
- May 1, 2010, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:45 PM CDT | TSTM WND DMG | 4 E Umpire, AR | A TREE WAS BLOWN DOWN EAST OF UMPIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:18 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2524 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
452
WFUS54 KSHV 020021
TORSHV
ARC061-133-020100-
/O.NEW.KSHV.TO.W.0033.100502T0021Z-100502T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CDT SAT MAY 1 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF UMPIRE...
NORTH CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 800 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF UMPIRE...OR 10 MILES NORTHEAST OF DE QUEEN...MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATHENS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3436 9393 3435 9392 3428 9392 3427 9391
3423 9391 3405 9418 3409 9431 3420 9431
3421 9425 3428 9425 3436 9418
TIME...MOT...LOC 0020Z 216DEG 26KT 3416 9420
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 1, 2:16 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 1, 2:16 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 216 PM CDT SAT MAY 1 2010 .DISCUSSION... ATMOSPHERE BECOMING DANGEROUSLY UNSTABLE THIS AFTERNOON WITH SHREVEPORT NEARING 90 DEGREES AS OF 19Z. DEWPOINTS IN THE WARM SECTOR HAVE REMAINED IN THE LOWER TO MID 70S AS SOUTHERLY WINDS CONTINUE TO PUMP AMPLE MOISTURE NORTHWARD INTO OUR REGION. HAVE BEEN WATCHING THE FRONTAL BOUNDARY ALL DAY TO OUR WEST AND WHILE IT HAD BEEN CRAWLING SLOWLY EASTWARD ACROSS SOUTHERN ARKANSAS FOR MUCH OF THE MORNING...IT NOW APPEARS IT HAS PULLED UP STATIONARY ALONG AND NEAR A LINE FROM HOT SPRINGS AND TEXARKANA ARKANSAS TO NEAR PALESTINE TEXAS. SFC LOW TRYING TO SPIN UP ON THE FRONT IN THE VICINITY OF HUNTSVILLE TEXAS AND THIS FEATURE SHOULD RIDE NORTHWARD ALONG THE FRONTAL BOUNDARY. THIS MAY HELP TO CAUSE THE BOUNDARY TO BACK JUST A LITTLE DURING THE AFTERNOON AND EARLY EVENING HOURS BEFORE IT GETS A BETTER SURGE LATER TONIGHT WITH THE EJECTION OF SHORTWAVE ENERGY FROM THE WEST. SPEAKING OF SHORTWAVE ENERGY...WATER VAPOR IMAGERY SHOWING THIS FEATURE EJECTING OUT OF SW TX ATTM...MOVING INTO CENTRAL AND NORTH CENTRAL TEXAS. THIS IS THE TRIGGER WE HAVE BEEN LACKING FOR MUCH OF THE DAY TO IGNITE VIGOROUS THUNDERSTORM GROWTH ALONG THE FRONTAL BOUNDARY. 18Z RAOB FROM SHV SHOWING VIRTUALLY NO CAPPING INVERSION WITH AN ISOTHERMAL LAYER IN THE 850-70MB LAYER. DEFINITELY A LOADED GUN SOUNDING WITH AMPLE MOISTURE FROM THE SFC UPWARDS TO NEAR 850MB LEVEL WITH SUBSTANTIAL DRYING ABOVE 850MB. TEMPERATURES HAVE ALLOWED CAPE VALUES TO SURGE TO NEAR 3000-3500 J/KG PER LATEST LAPSE ANALYSIS AND THIS WILL BE ADDING JUST MORE FUEL TO THE FIRE ONCE THE SHORTWAVE ENERGY ARRIVES TO TRIGGER THE STORMS. GIVEN DEEP LAYER BULK SHEAR VALUES OF 40 TO 50KTS ALONG WITH STRONG 0-3KM AND 0-1KM SRH VALUES ACROSS THE REGION AHEAD OF THE BOUNDARY...ONCE STORMS DEVELOP...THEY SHOULD QUICKLY BECOME SUPERCELLS WITH DISCRETE TORNADOES BECOMING MORE AND MORE LIKELY INTO THE EVENING HOURS. THE MOST FAVORED AREA WILL BE ACROSS NORTHERN LOUISIANA...EXTREME NORTHEAST TEXAS AS WELL AS SOUTH CENTRAL AND SOUTHWEST ARKANSAS OR WHERE THE MODERATE AND HIGH RISKS CURRENTLY ARE IN PLACE THROUGH THE NIGHTTIME HOURS ACROSS THE REGION. BOUNDARY FINALLY GAINS MOMENTUM EASTWARD LATE TONIGHT BUT NOT BEFORE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ACROSS MUCH OUR EASTERN ZONES DURING THE DAY SUNDAY. MADE VERY LITTLE CHANGES TO THE EXTENDED PORTION OF THE FORECAST GIVEN THE RAMPING UP OF PRODUCTS AND STATEMENTS IN THE SHORT TERM. EXPECTING PDS (PARTICULARLY DANGEROUS SITUATION) TORNADO WATCH TO BE ISSUED SHORTLY FOR MOST OF SOUTHERN ARKANSAS AND THE NORTHERN HALF OF NORTH LOUISIANA WITHIN THE HOUR. STORM SURVEYS FOR LAST NIGHTS STORMS ACROSS SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA HAVE BEEN POSTPONED UNTIL SUNDAY AND OR MONDAY DUE TO THE ANTICIPATED SEVERE WEATHER EVENT EXPECTED TONIGHT AND THE POTENTIAL FOR ADDITIONAL SURVEYS NEEDED. PRELIMS TO FOLLOW...13. && .AVIATION... THE HIGH MVFR CIGS HAVE LIFTED OVER ALL BUT THE EASTERN SECTIONS OF NCNTRL LA EARLY THIS AFTERNOON...AND A GRADUAL IMPROVEMENT IS EXPECTED TO PERSISTS THROUGH LATE AFTERNOON. HOWEVER...THE PSEUDO-DRYLINE HAS STALLED FROM NEAR A HOT...TO TXK...TO JUST W OF GGG...TO PSN AND CLL LINE...AND THIS WILL BE THE FOCUS AREA FOR SCT STRONG/SVR CONVECTION LATER THIS AFTERNOON/EVENING. THE CONVECTION SHOULD BEGIN TO ERUPT AROUND 21Z...WITH ADDITIONAL DEVELOPMENT EXPECTED IN THE WARM SECTOR BY EARLY EVENING. LARGE HAIL/DMG WINDS/ISOLATED TORNADOES WILL ALL BE POSSIBLE THROUGH LATE EVENING. LOW MVFR/IFR CIGS WILL SPREAD N ACROSS N LA/SCNTRL AR AHEAD OF THE DRYLINE MAINLY BETWEEN 03-06Z......WITH ADDITIONAL SCT CONVECTION POSSIBLY FIRING LATE TONIGHT THROUGH MUCH OF SUNDAY FROM THE LOWER TOLEDO BEND COUNTRY NE INTO NCNTRL LA. THIS WILL YIELD ONLY VERY SLOW IMPROVEMENTS AT BEST TO THE IFR/LOW MVFR CIGS EXPECTED TO BE IN PLACE. S WINDS AROUND 10KTS...WITH OCCASIONAL GUSTS TO 20KTS OVER N LA THROUGH LATE AFTERNOON...WILL PERSIST THROUGH MUCH OF THE TAF PERIOD AHEAD OF THE DRYLINE. NNW WINDS 5-10KTS ARE EXPECTED W OF THIS BNDRY...AS IT BEGINS TO NUDGE SLOWLY E THROUGH LATE AFTERNOON/EVENING. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 79 57 85 58 / 70 40 10 0 30 MLU 72 78 61 86 58 / 70 70 20 0 30 DEQ 51 77 47 83 52 / 50 20 10 10 30 TXK 57 77 54 83 56 / 60 20 10 0 30 ELD 62 78 53 84 56 / 70 40 10 0 30 TYR 55 79 56 85 58 / 50 20 10 0 30 GGG 57 79 55 85 56 / 50 20 10 0 30 LFK 61 82 57 86 58 / 50 40 10 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/15
Hazardous weather outlook, May 1, 12:00 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 1 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AS WELL AS EXTREME NORTHWEST AND NORTH CENTRAL LOUISIANA. SURROUNDING THE HIGH RISK AREA IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS EXTREME NORTHEAST TEXAS AND THE NORTHERN HALF OF NORTHWEST AND NORTH CENTRAL LOUISIANA. A SURFACE BOUNDARY ACROSS SOUTHWEST ARKANSAS AND NORTHEAST TEXAS WILL MAKE VERY SLOW PROGRESS EASTWARD THROUGH TONIGHT. THIS BOUNDARY DELINEATES A MORE STABLE ATMOSPHERE IN ITS WAKE...COMPARED TO A VERY UNSTABLE AND HIGHLY VOLATILE ATMOSPHERE AHEAD OF THE BOUNDARY. GIVEN THE DEGREE OF INSTABILITY ACROSS THE REGION TODAY...NOT TO MENTION THE HIGH SHEAR IN THE LOWER AND UPPER LEVELS OF THE ATMOSPHERE... STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON...INTO THE OVERNIGHT HOURS. STORMS THROUGH TONIGHT WILL LIKELY TAKE ON SUPER CELL CHARACTERISTICS WITH VERY LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED VERY STRONG AND DAMAGING TORNADOES. THERE WILL BE A HEIGHTENED THREAT FOR SIGNIFICANTLY STRONG AND LONG TRACK TORNADOES THIS AFTERNOON INTO TONIGHT...AND THAT AREA EXISTS ACROSS ALL OF NORTHERN LOUISIANA...AS WELL AS SOUTHWEST AND SOUTH CENTRAL ARKANSAS. ACROSS THE REMAINDER OF THE REGION...WHILE ISOLATED TORNADOES CANNOT BE RULED OUT...LARGE HAIL AND DAMAGING WIND GUSTS WILL BECOME THE MAIN THREAT ONCE THE STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS THE SOUTHEAST HALF OF THE REGION EARLY SUNDAY MORNING INCLUDING DEEP EAST TEXAS...MUCH OF NORTHWEST AND NORTHEAST LOUISIANA AS WELL AS SOUTH CENTRAL ARKANSAS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE DURING THE DAY SUNDAY ACROSS THIS REGION. THERE WILL ALSO BE A HEAVY RAIN THREAT ACROSS THE REGION AS WELL GIVEN THE STRONG MOISTURE FEED FROM THE GULF AHEAD OF THE COLD FRONT. DEPENDING ON WHETHER OR NOT THE BOUNDARY STALLS ACROSS NORTH CENTRAL OR NORTHEAST LOUISIANA...FLASH FLOODING COULD BE OF CONCERN ACROSS PORTIONS OF NORTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND INTO THE OVERNIGHT HOURS FOR THE PROBABLE THREAT OF SEVERE THUNDERSTORMS. 13
In the hours before
Special weather statement, May 1, 6:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT SAT MAY 1 2010
ARZ061-020000-
NEVADA-
636 PM CDT SAT MAY 1 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLUFF CITY...
AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM JUST SOUTHWEST OF BLUFF CITY...OR 16 MILES
SOUTHEAST OF PRESCOTT...MOVING NORTH AT 50 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.
15Local storm report, May 1, 7:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 7 W DOMINO 33.25N 94.24W
05/01/2010 E0.25 INCH BOWIE TX EMERGENCY MNGR
PEA SIZED HAIL AND HEAVY RAIN REPORTED AT THE DAM AT LAKE
WRIGHT PATMAN
&&
04Local storm report, May 1, 7:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST TEXARKANA 33.45N 94.02W
05/01/2010 M59 MPH MILLER AR ASOS
ASOS REPORTED A 59 MPH GUST
&&
04Local storm report, May 1, 7:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL TEXARKANA 33.44N 94.07W
05/01/2010 E1.00 INCH BOWIE TX PUBLIC
&&
04Special weather statement, May 1, 7:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT SAT MAY 1 2010
TXZ136>138-149-150-152-020115-
CHEROKEE-GREGG-HARRISON-NACOGDOCHES-RUSK-SMITH-
718 PM CDT SAT MAY 1 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON...SMITH...GREGG...RUSK AND CHEROKEE...
IN EASTERN TEXAS...
NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
HALLSVILLE...HENDERSON...JOINERVILLE...KILGORE...LONGVIEW...NEW
LONDON...NEW SALEM...OVERTON...PONTA...SACUL...TATUM AND
TURNERTOWN...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR NEW SALEM...OR 15 MILES EAST OF
JACKSONVILLE...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
05Local storm report, May 1, 7:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 3 SE REDWATER 33.33N 94.22W
05/01/2010 BOWIE TX AMATEUR RADIO
SEVERAL TREES KNOCKED DOWN NEAR LAKE WRIGHT PATMAN
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller | 45 min |
| May 1, 7:00 PM CDT | Tornado Warning | SHV | Union | 35 min |
| May 1, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller | 42 min |
| May 1, 7:50 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 25 min |
| May 1, 8:04 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 56 min |
| May 1, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 40 min |
| May 1, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 33 min |
| May 1, 9:44 PM CDT | Tornado Warning | SHV | Hempstead, Nevada | 16 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.